Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 25, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 31, 2001, 5:19 AM CDT for Calhoun County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2001, 5:19 AM CDT (10:19 UTC)
- Expired
- May 31, 2001, 7:15 AM CDT
- In force
- 116 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 136 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3712 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 311021 FFWLZK ARC013-311215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 519 AM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CALHOUN COUNTY IN SOUTHWEST ARKANSAS * UNTIL 715 AM CDT * VERY HEAVY RAIN WILL CONTINUE TO FALL AT A RATE OF 2 TO 3 INCHES PER HOUR IN CALHOUN COUNTY THROUGH SUNRISE. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3378 9240 3335 9241 3347 9263 3373 9253 $$ 16
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 31, 3:35 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 31, 3:35 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 AM CDT THU MAY 31 2001 BUSY NIGHT...SO WILL HAVE TO BE BRIEF. MODELS IN FAIRLY GOOD AGREEMENT NEXT FEW DAYS WITH SURFACE AND UPPER FEATURES. WILL HAVE TO KEEP HIGH POPS WITH HEAVY RAIN/FLASH FLOOD THREAT AND A FEW SEVERE STORMS OVER THE SOUTHERN ZONES THIS MORNING...WITH DECREASING POPS THIS AFTERNOON. LATEST SATELLITE/RADAR TRENDS SUGGEST HEAVIEST RAINS SINKING BACK TO THE SOUTH INTO SHV FORECAST AREA...SO WILL HOLD OFF ON FLASH FLOOD WATCH FOR NOW. MAIN FLOOD THREAT WOULD BE TO OUR EXTREME SOUTHERN ROW OF COUNTIES...WHERE WARNINGS ARE ALREADY IN EFFECT. CENTRAL SECTIONS SHOULD SEE THUNDERSTORMS COME TO AN END EARLIER... BUT WILL KEEP SCATTERED TO LIKELY CHANCES IN FOR THE EARLY MORNING HOURS. DRIER AIR MOVES IN FOR TONIGHT/FRIDAY ALL AREAS. NEXT COLD FRONT SLATED FOR FRIDAY NIGHT. NOT MUCH IN THE WAY OF RETURN FLOW WITH THIS FRONT...BUT MODELS ADVERTISE FAIRLY HIGH INTEGRATED MOISTURE VALUES AND MODERATE INSTABILITY...SO WILL GO WITH SCATTERED SHOWERS/THUNDERSHOWERS FRIDAY NIGHT...THEN CLEAR THINGS OUT SAT BEHIND THE FRONT. (45) .LIT...NONE.
In the hours before
Special weather statement, May 31, 4:13 AM CDT, 1 hour 6 minutes before
ARZ056-057-062>069-311830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU MAY 31 2001 ...SLIGHT RISK OF SEVERE WEATHER TODAY... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER THE SOUTHEASTERN ONE THIRD OF ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY OVER THE SOUTHEASTERN ONE THIRD OF ARKANSAS. A COLD FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ACROSS ARKANSAS TODAY. THIS FRONT WILL COLLIDE WITH WARM AND HUMID AIR OVER SOUTHEAST ARKANSAS. THIS WILL TRIGGER THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE. RAIN WILL BE HEAVY AT TIMES. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL. EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED LATER TODAY. 38
Special weather statement, May 31, 5:00 AM CDT, 19 minutes before
ARZ056-057-062>069-311830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU MAY 31 2001 ...SLIGHT RISK OF SEVERE WEATHER TODAY... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER THE SOUTHEASTERN ONE THIRD OF ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY OVER THE SOUTHEASTERN ONE THIRD OF ARKANSAS. A COLD FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ACROSS ARKANSAS TODAY. THIS FRONT WILL COLLIDE WITH WARM AND HUMID AIR OVER SOUTHEAST ARKANSAS. THIS WILL TRIGGER THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE. RAIN WILL BE HEAVY AT TIMES. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL. EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED LATER TODAY. 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 53 min |
| May 30, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 63 min |
| May 30, 7:38 PM CDT | Tornado Warning | LZK | Hot Spring | 37 min |
| May 30, 7:47 PM CDT | Tornado Warning | LZK | Grant | 43 min |
| May 30, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 52 min |
| May 30, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 52 min |
| May 30, 8:02 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 43 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 41 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 26 min |
| May 30, 8:23 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 67 min |
| May 30, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 26 min |
| May 30, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 64 min |
| May 30, 8:46 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 59 min |
| May 30, 9:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 62 min |
| May 30, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 60 min |
| May 30, 9:45 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 60 min |
| May 30, 11:16 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 34 min |
| May 30, 11:28 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 47 min |
| May 31, 2:06 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 24 min |
| May 31, 2:49 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun | 3 hr |
| May 31, 2:57 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 33 min |
| May 31, 2:59 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 46 min |
| May 31, 3:15 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 30 min |
| May 31, 4:27 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 48 min |
| May 31, 4:34 AM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.